Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Guest ThereIsHope

For those of you that started out on 40mgs.....

Recommended Posts

Guest ThereIsHope

did you have an IB?

I asked my derm to start me out at 20mgs to lessent the chance of an IB but he said 40mgs would be best for me and that I shouldnt worry about it.......

I hope he's right. I start tommarow. :confused:

Share this post


Link to post
Share on other sites
did you have an IB?

I asked my derm to start me out at 20mgs to lessent the chance of an IB but he said 40mgs would be best for me and that I shouldnt worry about it.......

I hope he's right. I start tommarow. :confused:

Heya :D i was meant to start out on 40mg but the Derm said it was up to me if i started out on 20mg or not...he said it would lessen the IB if i did or something like that so thats what i did..i didnt really get a bad IB. however im meant to have started 40mg but im waiting another few weeks coz ive got my bday next week and a robbie williams concert not long after that so i dont wanna risk upping my dosage and having a huge IB for all that :razz: anyways.. best of luck to you :dance: and keep me posted on how the 40mg goes!!!....im typa nervous bout goin from 20-40mg lol!

Share this post


Link to post
Share on other sites

That's my concern too Thereishope! I'm going to have exactly your dosage.

What's your skin like now?

I think i'm just going to leave it up to my derm.

Good luck sweetie.

Share this post


Link to post
Share on other sites

No.. but this time around I'm on 10mg/day (yes TEN) and I got the first pustule I've had in a year.

Share this post


Link to post
Share on other sites

did you have an IB?

I asked my derm to start me out at 20mgs to lessent the chance of an IB but he said 40mgs would be best for me and that I shouldnt worry about it.......

I hope he's right. I start tommarow. :confused:

I didn't have an IB since I was already broken out. I didn't stop breaking out until about week 3. But I dried up almost immediately.

No.. but this time around I'm on 10mg/day (yes TEN) and I got the first pustule I've had in a year.

Did you recently go off of antibiotics? There is some speculation that people are having what they think is an IB when in fact it's just the acne they would have gotten because of going off antibiotics.

I quit antibiotics about a month before so I was already breaking out when I went on accutane. Accutane stopped my breakouts in about 3 weeks.

Share this post


Link to post
Share on other sites

i had a break out, in the first weeks contiuned u to break out all the way till the end of the 2nd month and it is slowly reducing the breakouts, worst time was at week 6.

but some people may not get breakouts, hav hope

Share this post


Link to post
Share on other sites

I am on my second month of tane and my first month I was on 40 mg a day. I had a very minor ib. I was dreading the worst, but nothing bad at all. However, now I am on 60 mg a day so Im worried this is when I will get a bad ib.

Share this post


Link to post
Share on other sites

Did you recently go off of antibiotics? There is some speculation that people are having what they think is an IB when in fact it's just the acne they would have gotten because of going off antibiotics.

I quit antibiotics about a month before so I was already breaking out when I went on accutane. Accutane stopped my breakouts in about 3 weeks.

I haven't been on antibiotics for years. I had actually been almost completely clear (had a course last fall) with the help of nightly BP, and then started this ultra-low dose course to take care of the oil. So I kind of shot myself in the foot :lol:

Share this post


Link to post
Share on other sites

I started at 40mg and had an IB that sucked. Wasn't taking anything else but accutane. Breakout lasted 3 weeks.

I'm still getting new pimples/zits and I'm on day...#22 or so, almost done with my first month. Still early, but still wish it were faster.

Share this post


Link to post
Share on other sites

i started on 80 mg and i didnt get an initial breakout but i did on my shoulder. i never had acne on my shoulders until accutane. i guess im glad i got an ib there instead of my face.

Share this post


Link to post
Share on other sites

i started at 10... had breakouts up too about week 5, i am now on week 7, been completely clear for 2 weeks...

Now i want to know should i up it too 20 mg a day? what do you all think?

Keep in mind even if i up too 20 mg a day, its going too take 2 weeks to transition into 20 mg a day phase...

I'm going to cut on the hours, exactly 2 hours every day, so in about 12 days i would have transitioned into 20 mg a day...

Do you think i would get an IB from this?

Just wanted to know, cause if there's a chance... it would probably be a lot more safe too just stay on 10 mg a day, cause i am completely clear... why risk it, right?

Share this post


Link to post
Share on other sites

did you have an IB?

I asked my derm to start me out at 20mgs to lessent the chance of an IB but he said 40mgs would be best for me and that I shouldnt worry about it.......

I hope he's right. I start tommarow. :confused:

I was on 40mg for 8 months on Accutane. The doctor started me out as 20mg for the first 2 weeks because he said too high a dose may cause scarring and to be very gentle. To be honest, 40mg was okay too. not too much of a difference. I wouldn't worry about it if i was you.

One word of advice is too never pick or squeeze..ever! no matter how tempting. your skin will be extra sensitive right now... I heard so many horror stories about 'tane and it was really a breeze. I was on it for a long time and as long as you moisturise and be gentle you'll be fine. :angel:

Share this post


Link to post
Share on other sites

I started on 40mg a day for one week then went up to 60mg thereafter. I never had an initial IB. My skin texture was bumpy all over for the first month, but I never had a new acne breakout.

Sadly, I'm almost to month 6 and my skin looks worse as a whole than when I started. :wall:

Share this post


Link to post
Share on other sites
Guest been13years

Hey, ThereisHope!

I am only on Day 4 of 40mg per day, but my derm also said that 40mg was low enough that I shouldn't really have to worry about an IB. If you're really worried, ask about prednisone or topical creams for inflammation. I know some people even take a non-cycline antibiotic for the first month or two. I am just not going to worry about the IB. If I get it I get it, but I'm just enjoying the load off that being on Accutane has given me.

PS- If I get an IB, I'm going to dab on some manuka honey, which was recommended in the Accutane FAQ thread. It has anti-microbial properties and is gentle for irritated skin.

Share this post


Link to post
Share on other sites

did you have an IB?

I asked my derm to start me out at 20mgs to lessent the chance of an IB but he said 40mgs would be best for me and that I shouldnt worry about it.......

I hope he's right. I start tommarow. :confused:

Like others have said, this IB thing is iffy and everybody's different. There's no guarantee of an IB on 40 (most don't have it, some to), there's no guarantee of not having one on 20. It could be that 40 is better to "nail it" and 20 will just make it linger.

I'll assume that if you've been prescribed 40/day, you're going to take 20 twice per day? If so, it won't hurt anything to just take 20 per day for a couple of weeks then up it to 40, if you really want to. I doubt if your doc. would be concerned at all if you told him/her. It also isn't a big enough deal for you to feel obligated to tell him/her. You'll end up with a very small stock pile (14 pills) which would just extend your course a week past when your doctor thinks you're going to quit, if you stay on 40.

No help I know, but bottom line, it's not a big deal any way you go.

Share this post


Link to post
Share on other sites
Guest ThereIsHope

Thanks guys for your replies!

I have another question.....for those of you who went on tan for cystic acne, and GOT an IB, was your IB cystic????

Share this post


Link to post
Share on other sites

Thanks guys for your replies!

I have another question.....for those of you who went on tan for cystic acne, and GOT an IB, was your IB cystic????

Every zit I broke out with on accutane was cystic.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×